The new trend of colorful and enticing fentanyl pills and powders is causing a lot of waves. This new trend is emerging in the US and causes a lot of concern because it is potentially attractive to children. The fact that they look like candy is what makes them even more dangerous because they are not very easy to suspect. Parents need to pay special attention to their kids and not fall prey f these enticing but dangerous pills.
Fentanyl – What is It
This is a synthetic opioid drug that has very serious implications. The problem with the substance is that it alters pain perception as it triggers endorphins and causes a temporary feeling of pleasure. This feeling is so powerful that users always want more every time they consume it, leading to addiction.
While most opioids used for medicinal purposes are prescriptions given by doctors and physicians, most people have obtained them illegally, leading to serious consequences, with addiction being a major fear.
Besides that, the overuse of opioids has numerous other negative impacts. According to drug control agencies, Fentanyl is deadly because it contains illicit compounds like those found in cocaine and methamphetamine.
What Happens with Opioid Overdose
Anyone overdoing opioids is likely to struggle with overdose, often due to misuse of prescribed medication. The challenge already exists even when the opioids are not disguised as beautiful rainbow pills attractive to kids.
Chances are that children can get their hands on these pills, leading to fentanyl addiction. Sadly, kids are even more susceptible to overdose because they have a lower tolerance, are smaller in size and weight, and moiré susceptible. It is important to take action to avoid such possibilities since an overdose of this substance often leads to death. Some of the overdosing signs include:
- Shallow breathing
- Loss of consciousness
- Lessened alertness or awareness
- Blue /gray lips
- Clammy or cold skin
Make sure to call for help if your child suddenly exhibits some of these symptoms and you are unsure about the causes.
Understanding how Naloxone Works
This is the drug or medication administered to people overdosing on opioids. It is safe to use naloxone on kids. The medication works by attaching to opioid receptors and blocking opioid effects in one’s system. The medication works for 30 to 90 minutes and ceases to be effective. In case the addict continues to experience overdose symptoms, then they need medical attention. Naloxone is FDA-approved and available as a nasal spray or injectable. You can always buy the medication from local pharmacies if you suspect an addict could overdose.
More than knowing which medication to administer as you g to the hospital, make sure to protect your child. You can do this by talking t them about addiction, keeping all pain medication away from kids, and monitoring their social media use to take charge of their social influence.
If your child or an adult you care about struggles with addiction, consider getting them committed to a facility for professional help. You can call us to help you get an appropriate program to assist them.